Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 97, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 28, 2017, 7:32 PM CDT for Gibson County, Posey County, Vanderburgh County, Indiana; White County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2017, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 28, 2017, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties White County, IL, Gibson County, IN, Posey County, IN, Vanderburgh County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:48 PM CDT | HAIL 1 | Wadesville, IN | QUARTER SIZE HAIL REPORTED. LOCAL POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WUUS53 KPAH 290032
SVRPAH
ILC193-INC051-129-163-290100-
/O.NEW.KPAH.SV.W.0097.170429T0032Z-170429T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
732 PM CDT FRI APR 28 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
East central White County in southeastern Illinois...
South central Gibson County in southwestern Indiana...
Northwestern Vanderburgh County in southwestern Indiana...
Northern Posey County in southwestern Indiana...
* Until 800 PM CDT
* At 732 PM CDT, a severe thunderstorm was located near New Harmony,
or 9 miles north of Mount Vernon, moving northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Princeton, Fort Branch, Haubstadt, Owensville, Poseyville, New
Harmony, Cynthiana and Maunie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 8746 3816 8747 3798 8801 3807 8807
3834 8757
TIME...MOT...LOC 0032Z 240DEG 53KT 3806 8796
HAIL...1.00IN
WIND...<50MPH
$$
CN2 follow-up statements
879
WWUS53 KPAH 290042
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
742 PM CDT FRI APR 28 2017
ILC193-290051-
/O.CAN.KPAH.SV.W.0097.000000T0000Z-170429T0100Z/
White IL-
742 PM CDT FRI APR 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WHITE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3817 8746 3816 8747 3804 8784 3815 8792
3834 8757
TIME...MOT...LOC 0041Z 240DEG 53KT 3813 8780
$$
INC051-129-163-290100-
/O.CON.KPAH.SV.W.0097.000000T0000Z-170429T0100Z/
Gibson IN-Vanderburgh IN-Posey IN-
742 PM CDT FRI APR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTH CENTRAL GIBSON...NORTHWESTERN VANDERBURGH AND NORTHEASTERN
POSEY COUNTIES...
At 741 PM CDT, a severe thunderstorm was located near Poseyville, or
14 miles north of Mount Vernon, moving northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Princeton, Fort Branch, Haubstadt, Owensville, Poseyville and
Cynthiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 8746 3816 8747 3804 8784 3815 8792
3834 8757
TIME...MOT...LOC 0041Z 240DEG 53KT 3813 8780
HAIL...1.00IN
WIND...<50MPH
$$
CN224
WWUS53 KPAH 290048
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
748 PM CDT FRI APR 28 2017
INC051-129-163-290100-
/O.CON.KPAH.SV.W.0097.000000T0000Z-170429T0100Z/
Gibson IN-Vanderburgh IN-Posey IN-
748 PM CDT FRI APR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTH CENTRAL GIBSON...NORTHWESTERN VANDERBURGH AND NORTHEASTERN
POSEY COUNTIES...
At 748 PM CDT, a severe thunderstorm was located over Cynthiana, or 7
miles southwest of Fort Branch, moving northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Fort Branch, Haubstadt, Poseyville and Cynthiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 8746 3816 8747 3807 8774 3818 8782
3832 8756
TIME...MOT...LOC 0048Z 240DEG 53KT 3818 8769
HAIL...1.00IN
WIND...<50MPH
$$
CNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:07 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 28, 6:07 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
607 PM CDT Fri Apr 28 2017
.UPDATE...
Issued at 607 PM CDT Fri Apr 28 2017
Aviation update.
&&
.SHORT TERM...(Tonight through Sunday night)
Issued at 126 PM CDT Fri Apr 28 2017
A warm front is lifting north across the region. This front will
be both the immediate and short term focus for convection.
Currently, surface based CAPES were starting to appear in southern
Ky and the SEMO Bootheel, or, along/just south of the boundary,
where surface dew points have risen into the mid 60s. North of the
boundary, parcel lift is elevated, with dew points from the mid
50s to low 60s. Helicity values along the boundary are high, but
with scarce surface based instability, and still some capping to
erode, activity on radar has been more isolated to scattered, and
more to our west, where first couple of warnings have been issued.
Will continue to monitor closely as warm front lifts north, and
we warm sector. Latest SWOMCD outlooks 50 percent probs for watch
box this pm, so they are literally 'watching' as well.
Tonight, better organization/better upper dynamics come into play,
so should see better storm coverage, even in the warm sector. Alot
then depends on where boundary sets up, and there is still some
model difference between across our northern counties, or, to our
north entirely. Either way, activity should be most vibrant along
and in vicinity of boundary, with heaviest rains focused in that
vicinity. Highest qpf thus expected across our north and west,
with least qpf across our south/east, where convective activity
will be most isolated/marginalized.
Saturday, as advertised, looks like a pause, with redevelopment
late Saturday into Saturday night. Sunday still looks active and
as we transition to cold front and it's passage, into Sunday
night, pcpn ending west to east. Continued SLGT risk Sat pm-night
and Sun pm- night as well.
Per collab with LMK, expanded FFA to the south and east to mesh
with southern In and northcentral Ky. Ran for entire event.
Amounts will be highest further south and west, but this will line
up best with IND/LMK.
.LONG TERM...(Monday through Friday)
Issued at 231 PM CDT Fri Apr 28 2017
Models show low pressure moving from Iowa into the Great Lakes
region on Monday into Monday evening, taking any lingering moisture
northward. Weak high pressure will briefly give us dry conditions
Monday into Tuesday.
Models indicate a warm front lifting north toward our region late
Tuesday into Tuesday night. The ECMWF and GFS take the warm front
into our far southeast counties midday Wednesday. Based on the
these solutions, showers will quickly spread across the area Tuesday
night, with chances continuing into Thursday. Model show a little
instability making it into our extreme southern counties during the
day Wednesday, and included some slight chances for thunderstorms in
these location. The low associated with the front will push east
of our area on Thursday, so we should see precipitation tapering off
from west to east Thursday night.
A weak upper level disturbance may produce a few showers on Friday,
so included just some slight chances. Temperatures through the work
week will be below seasonal normals, with the warmest day being
Tuesday when highs will reach the upper 60s to lower 70s.
&&
.AVIATION...
Issued at 607 PM CDT Fri Apr 28 2017
Kept the TAFs simple. Indicate an increasing chance of convection
by 02z and continuing through the overnight. Will likely have
updates once convection organizes and we can pinpoint where we may
have lower ceilings and visibility due to showers and storms.
Otherwise winds will generally be from the south to southeast near
10 kts, variable speeds, more gusty with convection. The chance
should diminish with a lull the first part of Saturday. We may see
a chance again in the afternoon. But confidence a bit low for 2
now. Will withhold on a mention in the planning portion of the
forecast.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through late Sunday night for ILZ075>078-
080>094.
MO...Flash Flood Watch through late Sunday night for MOZ076-086-087-
100-107>112-114.
IN...Flash Flood Watch through late Sunday night for INZ081-082-
085>088.
KY...Flash Flood Watch through late Sunday night for KYZ001>005-014-
018-019.
&&Hazardous weather outlook, Apr 28, 2:13 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 213 PM CDT Fri Apr 28 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-291000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 213 PM CDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible this afternoon and evening, into the night time hours. Large hail, damaging winds, and tornados may occur with any storms that become severe. The Flash Flood Watch has been expanded to include southwest Indiana and adjacent northwest Kentucky counties along its immediate border. An additional 2 to 4 inches is possible across the entire region, with perhaps 3 to as much as 5 inches additional rainfall across the Watch area. Refer to the Watch for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Flash Flood Watch will remain in effect through Sunday evening for multiple rounds of thunderstorms containing very heavy rain. Please refer to the Watch product for additional details. Scattered severe thunderstorms will continue to be possible periodically through much of the weekend as well. Large hail and damaging wind gusts are expected to be the main severe weather hazards. Isolated tornadoes cannot be ruled out. There is a chance of thunderstorms again Wednesday. Any storms that develop are not expected to be severe at this time, but additional heavy rains could cause flooding issues, or impede recovery from any antecedent flooding, from prior rains. .SPOTTER INFORMATION STATEMENT... Spotters should be ready for activation and stay alert for updates and requests through the weekend.
In the hours before
Local storm report, Apr 28, 1:42 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/28/2017 E0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
OCCURING IN BOTH CAPE GIRARDEAU AND JACKSON
&&
PATSLocal storm report, Apr 28, 1:44 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
144 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/28/2017 E0.88 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
AT I-55 AND KINGSHIGHWAY
&&
PATSLocal storm report, Apr 28, 1:46 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
146 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL GORDONVILLE 37.31N 89.67W
04/28/2017 M0.75 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
DIME SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 28, 1:49 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
149 PM CDT FRI APR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL GORDONVILLE 37.31N 89.67W
04/28/2017 M1.00 INCH CAPE GIRARDEAU MO PUBLIC
QUARTER SIZE HAIL REPORTED.
&&
SMITTYSpecial weather statement, Apr 28, 2:30 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
230 PM CDT FRI APR 28 2017
ILZ076-077-082-083-282015-
White IL-Edwards IL-Hamilton IL-Wayne IL-
230 PM CDT FRI APR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE...WAYNE...
EDWARDS AND NORTHERN HAMILTON COUNTIES UNTIL 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
McLeansboro, moving northeast at 55 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Fairfield, McLeansboro, Albion, West Salem, Cisne, Jeffersonville,
Sims, Bone Gap, Mill Shoals, Springerton, Mount Erie, Golden Gate,
Belle Prairie City and Burnt Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3860 8815 3857 8815 3857 8807 3852 8795
3844 8795 3808 8840 3811 8865 3860 8846
TIME...MOT...LOC 1930Z 220DEG 46KT 3813 8852
psThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:49 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 26 min |
| Apr 28, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 35 min |
| Apr 28, 8:04 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 26 min |
| Apr 28, 8:08 PM CDT | Tornado Warning | PAH | Posey | 37 min |
| Apr 28, 8:16 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh | 29 min |
| Apr 28, 9:39 PM CDT | Tornado Warning | PAH | Spencer, Warrick | 36 min |
| Apr 28, 9:47 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 43 min |
| Apr 28, 10:20 PM CDT | Flash Flood Warning | PAH | Gibson, Pike | 6 hr |
| Apr 28, 10:47 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 43 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh, Warrick | 32 min |
| Apr 29, 12:02 AM CDT | Flash Flood Warning | PAH | Posey, Vanderburgh | 6 hr |
| Apr 29, 12:31 AM CDT | Flash Flood Warning | PAH | Spencer, Warrick | 4 hr |
| Apr 29, 2:51 AM CDT | Flash Flood Warning | PAH | Gibson, Posey, Vanderburgh | 3 hr |
| Apr 29, 3:05 AM CDT | Flash Flood Warning | PAH | Posey | 6 hr |
| Apr 29, 3:09 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh, Warrick | 36 min |
| Apr 29, 3:43 AM CDT | Severe Thunderstorm Warning | PAH | Pike, Warrick | 32 min |
| Apr 29, 5:02 AM CDT | Flash Flood Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 4 hr |
| Apr 29, 8:57 AM CDT | Areal Flood Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 6 hr |
| Apr 29, 12:48 PM CDT | River Flood Warning | PAH | Posey | 6 days |
| Apr 28, 9:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 30 min |
| Apr 28, 9:59 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 46 min |
| Apr 28, 10:30 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pulaski, Union | 45 min |
| Apr 28, 10:49 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 41 min |
| Apr 28, 11:27 PM CDT | Flash Flood Warning | PAH | Saline | 6 hr |
| Apr 28, 11:29 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 46 min |
| Apr 28, 11:57 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 6 hr |
| Apr 29, 12:09 AM CDT | Flash Flood Warning | PAH | Johnson, Pope, Saline, Williamson | 3 hr |
| Apr 29, 3:08 AM CDT | Flash Flood Warning | PAH | Johnson, Pope, Saline, Williamson | 6 hr |
| Apr 29, 5:29 AM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 4 hr |
| Apr 29, 8:43 AM CDT | Areal Flood Warning | PAH | Franklin, Hamilton, Jackson, Perry, Saline, Williamson | 15 hr |
| Apr 29, 12:48 PM CDT | River Flood Warning | PAH | Gallatin, Hardin | 21 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.